I have been taking methotrexate for 11 months but the last 2 month I have been feeling sick for a few days after taking methotrexate has any one else feel like this I feel I can’t take methotrexate tablets anymore .
When do you take it.? Morning or night? I found similar when taking in the morning but changed to taking it at night and so much better. Just a thought.
I take mine in the evening too but continue to have bad nausea.
Hi - I found it hard to take mtx so totally understand. I would get a sore mouth and stomach, it would last a day or so. Go back and speak with your consultant see what they can do. Hope you find a resolve. 😏
I've read a lot of people feel similarly to you. Sometimes it's when they are first starting MTX, sometimes later, as in your case. There are even cases where MTX loses its efficacy with certain individuals after about one year of use. So definitely a good time for you to reassess with your rheumy to make sure you are feeling as optimal as possible. Maybe it's just a matter of switching to injections instead of tablets. Good luck.
Hiya Shimara7. It's more unusual to start having issues after taking MTX some while though there may be some things you could change to see if they help, with the ok of your Rheumy. One is if you take your dose in one go change it to dividing it throughout the day, this what my Rheumy recommended from the start, certainly not to take them in the evening because any issues could disturb my sleep. I started on 15mg so took 2 tablets with breakfast, lunch & my evening meal.
If you're not prescribed max dose your folic acid could be increased. I had some hair loss early on, my Rheumy initially only prescribed one folic acid to take the day after so he increased that to the day before as well which solved it. My current Rheumy prefers all her MTX patients to take it every day except MTX day. You could also try eating more bland food around MTX day, that has helped some, or I've heard taking it with porridge helps too.
A slight reduction in dose often helps, as can changing to injections if you're still on tablets. This helps as it doesn't go through the digestive system, it goes straight into the bloodstream.
Finally ginger, that's a good old fashioned cure for nausea, some of the old ones are the best! I hope you find some way to stem the nausea, it can be disruptive, I had it with sulfasalazine.
I hope something helps, particularly if you respond well to MTX otherwise.
For me the switch to injections did the trick . Very little adverse effects now whereas before was nauseous and sometimes sick for two days following the tablets. On 25 mg
I take 8 Tabs a week! My dr said to spread them out at 4 at a 12 hour spread followed by the last 2! I still have side effects but they are not as severe!!
MTX reactive nausea is accumulative. So gets worse as time goes on. It’s horrible. Have you tried the injections? Good luck. Also are you taking folic acid as it really helped me
I take it about mid day because I don't get nausea right away. It takes about 6-8 hours for that to kick in for me, so I take it so that the worst of the nausea is at night when I'm already sleeping, or about to go to bed. I also fight it by taking it with oatmeal and drinking ginger ale. I also get reflux with it, so before heading to bed I down a couple of antacids. So far so good. The side effects have lessened over time. It leaves me a bit foggy and uncomfortable for a few hours the next morning, but I'm usually fine by mid afternoon the next day as long as I keep drinking plenty of liquids, mostly ginger ale, green tea, or chamomile tea. If you can hang in there for a couple more weeks, maybe your side effects will start to ease up also.
Also instead of having a flare up every month or so, I haven't had a bad flare up for several months now. I have minor flare ups and the constant pain is still there, but at least it's not progressively getting worse right now, so I figure that's a win, compared to the RA progression and flare ups that I was having before starting MTX.
Hi I take methotrexate and have weekly blood tests. Ive been on it now for a few months. It came to
Methotrexate (after hydroxychloroquine didn't help). I have been on it for two days now, and today I have been...
Even thinking of methotrexate now makes me feel nauseous. Has anyone else had this feeling, thinking of stopping...
Start a Community